Wyoming, 2016Winter Storm in Wyoming, March 28 to 30, 2016
March 28 to 30, 2016 · NWS RIW · 14 events in 14 counties and zones
The combination of a slow moving upper level low passing over Utah and Colorado, powerful jet dynamics, and favorable northerly upslope flow produced very heavy snow across portions of western and central Wyoming. Fremont and Natrona counties were the hardest hit areas.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a slow moving upper level low passing over Utah and Colorado, powerful jet dynamics, and favorable northerly upslope flow produced very heavy snow across portions of western and central Wyoming. Fremont and Natrona counties were the hardest hit areas. Around two feet of snow fell in Lander and the surrounding foothills with 12 to 18 inches around Riverton. The 15.4 inches of snow measured by the cooperative observer in Riverton was the most in a single storm since 1999. In Natrona County, 10 to 18 inches fell in and around Casper with up to 30 inches on Casper Mountain. More impressively, most of the snow in Natrona County fell in a 12-hour period. Widespread snowfall totals of 12 to 20 inches were recorded in the Wind River, Salt River, Wyoming, and Absaroka mountain ranges. The heavy snow, falling temperatures, and gusty wind of 15 to 25 mph combined to close several roads at the height of the storm. These roads included interstates 25 and 90, US Highway 20/26, and State Highway 28 over South Pass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Mar 27, 11:07 PM MST, 53 minutes earlier.
Area forecast discussion, Mar 27, 11:07 PM MST, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RIVERTON WY
1207 AM MDT MON MAR 28 2016
.UPDATE...UPDATED TO INCLUDE 06Z AVIATION DISCUSSION.
&&
.AVIATION.../06Z ISSUANCE/
WEST OF THE CONTINENTAL DIVIDE...KJAC/KRKS/KPNA/KBPI ROUTES
A COLD FRONT WILL DRIVE WIDESPREAD MVFR/IFR -SN INTO THE FAR WEST
EARLY MONDAY MORNING...VCNTY AND NORTH OF A KAFO-KPNA LINE BY
10Z...WITH MTNS BECOMING MOSTLY OBSCURED. THERE SHOULD BE SOME
IMPROVEMENT ACROSS THE NORTHWEST AFTER 12Z MONDAY AS DRIER AIR
PUSHES INTO THE AREA. AN UPPER LOW PRESSURE SYSTEM WILL THEN DIG
INTO THE WESTERN GREAT BASIN MONDAY NIGHT WITH RAIN AND SNOW
SPREADING FROM SW-NE ACROSS THE AREA MONDAY AFTERNOON AND EVENING.
KJAC SHOULD SEE INCREASING DOWNSLOPE NE WINDS AFTER 06Z AND SOME
IMPROVEMENT...WHILE WIDESPREAD IFR/MVFR CONDITIONS ARE EXPECTED
ACROSS OTHER AREAS SOUTH AND EAST OF KJAC MONDAY NIGHT.
EAST OF THE CONTINENTAL DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND ROUTES
A COLD FRONT WILL SAG SOUTH INTO NORTHERN WYOMING MONDAY MORNING
BRINGING AREAS OF MVFR/IFR -RASN VCNTY AND NORTH OF A KCOD-KGEY LINE
BY 12Z MON. THIS FRONT WILL CONTINUE TO PUSH SOUTH SPREADING AREAS
OF IFR -SN SOUTH ALONG THE CODY FOOTHILLS...AND MAINLY MVFR -RASN
SOUTH ACROSS KWRL-KRIW-KLND 21Z-00Z MON. WIDESPREAD IFR -SN IS
EXPECTED TO PREVAIL ACROSS MUCH OF THE AREA 3Z-12Z MONDAY...EXCEPT
ACROSS EAST CENTRAL WY WHERE WARMER AIR WILL BRING RAIN OR A RAIN
SNOW MIX INTO VCNTY KCPR...THOUGH CIGS ARE STILL EXPECTED TO BE LOW
MVFR OR IFR.
&&
.PREV DISCUSSION... /ISSUED 317 PM MDT SUN MAR 27 2016/
SHORT TERM...TONIGHT THROUGH MONDAY
WINTER STORM WATCH HIGHLIGHTS EXPANDED EASTWARD FOR TUESDAY OR
TUESDAY NIGHT THROUGH WEDNESDAY. WINTER STORM WATCHES REMAIN FOR
THE CENTRAL ZONES. WINTER STORM WARNINGS WILL BE ISSUED IN THE
SOUTHWEST ZONES FOR MONDAY THROUGH TUESDAY. SPECIAL WEATHER
STATEMENT FOR THE REMAINING ZONES NOT INCLUDED IN A HIGHLIGHT.
CLOUDS INCREASING IN THE WEST THIS AFTERNOON WITH A CLEAR TO
PARTLY CLOUDY SKY EAST OF THE DIVIDE WITH SOME HIGH CLOUDS.
BREEZY TO WINDY AREAS IN THE FAVORED WIND PRONE AREAS AND MILD
TEMPS. A STORM SYSTEM IS MOVING INTO THE NW U.S. TONIGHT AND THIS
WILL BE THE MAIN WEATHER ISSUE FROM LATER TONIGHT THROUGH
WEDNESDAY. THE FIRST ROUND OF PRECIP MOVES INTO WESTERN WY LATER
THIS EVENING AND CONTINUES INTO MONDAY MORNING. SNOW FOR THE
MOUNTAINS WITH SOME SNOW IN THE FAR WEST VALLEYS. THERE LOOKS TO
BE BREAK OR LESS INTENSE SNOW MIDDAY MONDAY UNTIL MONDAY NIGHT
WHEN THE NEXT ROUND OF SNOW IS EXPECTED. COLDER HIGH TEMPS MONDAY.
EAST OF THE DIVIDE...DRY TONIGHT WITH POSSIBLE RAIN OR SNOW
SHOWERS IN THE FAR NORTH LATE TONIGHT AS A COLD FRONT DROPS TO THE
NORTHERN BORDER AT 12Z MONDAY. ON MONDAY THIS FRONT SAGS SOUTH
DURING THE DAY. THE FRONT WILL MOVE INTO THE WIND RIVER BASIN
MONDAY AFTERNOON AND TO NEAR CASPER BY 00Z TUE. ISOLATED RAIN
SHOWERS WILL OCCUR MONDAY AFTERNOON EAST OF THE DIVIDE. COOLER
TEMPS IN THE NORTH MONDAY AND STILL MILD IN THE CENTRAL AND SOUTH.
LONG TERM...MONDAY NIGHT THROUGH SUNDAY
MOTHER NATURE LOOKS TO BE THROWING A TANTRUM WE HAVE NOT SEEN IN A
WHILE WITH A GOOD SNOW STORM FOR MANY PORTIONS OF THE AREA.
PRECIPITATION WILL BEGIN SPREADING ACROSS THE AREA MONDAY NIGHT WITH
AN INITIAL SHOT OF WARM ADVECTION/OVERRUNNING. WITH FAIRLY MILD
TEMPERATURES ON MONDAY...MUCH OF THE EVENING COULD HAVE RAIN UNTIL
COLDER AIR AND DYNAMIC COOLING WORK IN AND CHANGE THE RAIN TO SNOW.
WITH 700 MILLIBAR FLOW EXPECTED TO TURN EAST TO SOUTHEAST WITH
HEAVIEST SNOW MONDAY NIGHT LOOKS TO BE ACROSS THE WIND RIVER BASIN
AS WELL AS THE LANDER FOOTHILLS AND AND INTO THE EAST SLOPES OF THE
WIND RIVER RANGE AS WELL AS THE EASTERN SALT AND WYOMING RANGE. THE
EAST SLOPES OF THE BIG HORN RANGE COULD ALSO SEE SOME SNOW AS WELL
AS THE CODY FOOTHILLS. THE LEAST WOULD BE IN THE EASTERN BIG HORN
BASIN AS WELL NEAR CASPER AD THE JACKSON ALLEY WITH THE DOWNSLOPING
FLOW.
THERE IS STILL A BIT OF UNCERTAINTY HOW MUCH SNOW WOULD FALL DURING
THE DAY ON TUESDAY THOUGH. THE NAM AND EUROPEAN TAKE THE BEST LIFT
NORTH OF THE AREA. IT WILL STILL BE SNOWING...BUT MAYBE NOT AS HARD
AS ON MONDAY NIGHT. IN ADDITION...WITH THE STRONG LATE MARCH SUN A
LOT OF SNOW COULD MELT OR AT LEAST SETTLED AND LIMIT ACCUMULATION A
BIT. AS A RESULT...WE DID CUT BACK QPF A BIT DURING THE DAY TUESDAY.
MEANWHILE...ACROSS EASTERN PORTIONS OF THE AREA TEMPERATURES WILL
STILL BE BORDERLINE FOR SNOW SO THERE COULD END UP BEING A RAIN/SNOW
MIX AND NOT SEE MUCH ACCUMULATION DURING THE DAYLIGHT HOURS.
WE DID THE OPPOSITE FOR TUESDAY NIGHT HOWEVER. A DEFORMATION ZONE
HAS THE POTENTIAL TO SET UP OVER CENTRAL WYOMING. THIS...COMBINED
WITH WINDS TURNING TO A NORTH TO NORTHEASTERLY WIND COULD BRING SOME
HEAVY SNOW FROM THE EAST SLOPES OF THE WINDS THROUGH CASPER AND
CASPER MOUNTAIN. THE GFS AND ESPECIALLY THE NAM HAVE SOME HEAVY QPF
NEAR CASPER WITH THE NAM HAVING NEARLY AN INCH! THIS MAY BE A BIT
OVERDONE BUT THIS LOOKS LIKE THE BEST CHANCE FOR HEAVY SNOW FOR
NATRONA COUNTY. AS A RESULT...WE UPPED THE QPF FOR TUESDAY NIGHT
ACROSS MUCH OF CENTRAL WYOMING.
WEDNESDAY SHOULD BE THE WINDING DOWN DAY AS THE STORM MOVES AWAY TO
THE SOUTH AND EAST AND SHEARS OUT. CONDITIONS SHOULD IMPROVE FROM
NORTH TO SOUTH THROUGH THE DAY ALTHOUGH SOME HEAVIER SNOW COULD
LINGER ACROSS CENTRAL WYOMING INTO THE MORNING. WE LOWERED
TEMPERATURES SOMEWHAT TO ACCOUNT FOR THE FRESH SNOW.
GIVEN THE CONCERNS THROUGH WEDNESDAY...WE DID NOT TAKE A LONG LOOK
FROM THURSDAY AND ON. ANOTHER FRONT AND SHORTWAVE WILL ROTATE IN FOR
THURSDAY BUT AT THIS POINT IT APPEARS MOISTURE STARVED AND ANY
PRECIPITATION AMOUNTS WOULD NOT BE EXCEPTIONAL. DRY WEATHER SHOULD
THEN MOVE IN FOR FRIDAY AND INTO THE WEEKEND. ANOTHER SYSTEM MAY
MOVE INTO THE WEST SUNDAY BUT FOR NOW WE LEFT CONTINUITY GIVEN MORE
IMPORTANT THINGS TO WORRY ABOUT IN THE SHORTER RANGE.&&
AVIATION.../00Z ISSUANCE/
WEST OF THE CONTINENTAL DIVIDE...KJAC/KRKS/KPNA/KBPI ROUTES
VFR CONDITIONS WILL PREVAIL THROUGH 06Z. ISOLATED TO SCATTERED RAIN
AND SNOW SHOWERS WILL OCCUR THROUGH 03Z...THEN INCREASING COVERAGE
OF PRECIPITATION THROUGH 12Z. THE JACKSON TERMINAL SITE WILL BE
SEE MVFR/IFR CONDITIONS AROUND 06Z AND THIS WILL CONTINUE THROUGH
00Z TUE. THE KPNA/KBPI TERMINAL SITES WILL SEE MVFR CONDITIONS
AROUND 12Z MON THROUGH 00Z TUE. KRKS WILL REMAIN VFR THROUGH THE
PERIOD. EXPECT THE WESTERN MOUNTAINS TO BE FREQUENTLY OBSCURED
LATER TONIGHT THROUGH MONDAY WITH IFR/LIFR CONDITIONS.
EAST OF THE CONTINENTAL DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND ROUTES
VFR CONDITIONS WILL PREVAIL THROUGH 00Z TUESDAY AT THE TERMINAL
SITES. SCATTERED RAIN OR SNOW IS EXPECTED TO OCCUR IN FAR
NORTHERN WY TOWARD 12Z WITH LOCAL MVFR CONDITIONS THROUGH 17Z. A
COLD FRONT WILL PUSH INTO NORTHERN WY AROUND 12Z MON WITH AREAS OF
LOWER CLOUDS FORMING DURING THE DAY MONDAY CREATING LOCAL MVFR
CONDITIONS. THIS INCLUDES KBYG AIRPORT. IN CENTRAL WY MONDAY
AFTERNOON ISOLATED SHOWERS WILL DEVELOP AFTER 20Z. THE WIND WILL
GRADUALLY TURN TO THE NORTH IN CENTRAL WY MONDAY AFTERNOON.
FIRE WEATHER...
DRY EAST OF THE DIVIDE TONIGHT EXCEPT FOR SOME RAIN OR SNOW
SHOWERS IN THE FAR NORTH AFTER MIDNIGHT. IN THE WEST...ISOLATED
RAIN AND SNOW SHOWERS WILL OCCUR THIS EVENING. THEN SNOW WILL
PREVAIL AFTER MIDNIGHT IN THE WESTERN MOUNTAINS AND FAR WEST
VALLEYS. ON MONDAY PERIODS OF SNOW FOR THE WEST THROUGH MONDAY
NIGHT INTO TUESDAY. EAST OF THE DIVIDE MONDAY...MOSTLY DRY WITH
A SLIGHT CHANCE OF RAIN SHOWERS MONDAY AFTERNOON. RAIN AND SNOW
INCREASE MONDAY NIGHT EAST OF THE DIVIDE AND THIS CONTINUES
THROUGH TUESDAY.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON
FOR WYZ002-003-005-007-015>019.
WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
MORNING FOR WYZ008>011.
WINTER STORM WARNING FROM 6 AM THIS MORNING TO 6 PM MDT TUESDAY
FOR WYZ014-024.
WINTER STORM WARNING FROM NOON TODAY TO 6 PM MDT TUESDAY FOR
WYZ025-026.
WINTER STORM WARNING FROM 9 AM THIS MORNING TO 6 PM MDT TUESDAY
FOR WYZ023-027.
WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR WYZ020-022.
&&
SHORT TERM...AR
LONG TERM...HATTINGS
AVIATION...AEM
FIRE WEATHER...AR
Hazardous weather outlook, Mar 27, 4:02 PM MST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
502 PM MDT SUN MAR 27 2016
WYZ001>020-022>030-281200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
502 PM MDT SUN MAR 27 2016
...WINTER STORM WARNINGS FOR PARTS OF WEST AND SOUTHWEST WYOMING
MONDAY THROUGH TUESDAY AFTERNOON...
...WINTER STORM WATCHES FOR PORTIONS OF CENTRAL WYOMING MONDAY NIGHT
THROUGH WEDNESDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
SNOW OCCURS OVER THE WESTERN MOUNTAINS TONIGHT. AREAS OF SNOW IN THE
FAR WEST VALLEYS AROUND MIDNIGHT OR AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WEST OF THE DIVIDE...SIGNIFICANT SNOWFALL MONDAY THROUGH TUESDAY.
EAST OF THE DIVIDE...SIGNIFICANT SNOW EXPECTED AS EARLY AS MONDAY
NIGHT...ACROSS THE WIND RIVER BASIN AND THE CODY FOOTHILLS AS WELL
AS OVER THE ADJACENT MOUNTAINS. THEN SNOW WILL EXPAND TO THE BIGHORN
MOUNTAINS AND TO JOHNSON AND NATRONA COUNTIES TUESDAY OR TUESDAY
NIGHT THROUGH WEDNESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ARE ENCOURAGED TO REPORT ANY SNOWFALL AMOUNTS. THANK YOU.
TEAM RIVERTON
Winter Storm, Star Valley
- When
- March 28, 12:00 AM MST to March 29, 12:00 AM MST
- Where
- Star Valley forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 42.264, -110.656 (the zone’s center; the record gives no point)
Trained spotters reported 6-8 inches of snowfall throughout the Star Valley.
Winter Storm, Salt River & Wyoming Ranges
- When
- March 28, 10:00 AM MST to March 30, 4:00 AM MST
- Where
- Salt River & Wyoming Ranges forecast zone
- Reported by
- SNOTEL
- Coordinates
- 42.516, -110.286 (the zone’s center; the record gives no point)
The SNOTEL at Indian Creek measured 22 inches of new snow. The Kelly Ranger Station had 12 inches of new snow.
Winter Storm, Upper Wind River Basin
- When
- March 28, 5:00 PM MST to March 29, 10:00 PM MST
- Where
- Upper Wind River Basin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
Heavy snow fell across the Upper Wind River basin with common totals of 6 to 9 inches.
Winter Storm, Bighorn Mountains Southeast
- When
- March 28, 6:00 PM MST to March 30, 7:00 AM MST
- Where
- Bighorn Mountains Southeast forecast zone
- Reported by
- SNOTEL
- Coordinates
- 43.635, -107.022 (the zone’s center; the record gives no point)
Several SNOTEL sites in the southeastern Bighorn Mountains recorded over a foot of new snow. The highest snowfall total was 14 inches at Cloud Peak.
Winter Storm, Wind River Mountains East
- When
- March 28, 7:00 PM MST to March 30, 12:00 PM MST
- Where
- Wind River Mountains East forecast zone
- Reported by
- SNOTEL
- Coordinates
- 42.904, -109.273 (the zone’s center; the record gives no point)
Very heavy snow fell along the east slopes of the Wind River Range. Some of the heaviest amounts include 32 inches at the Hobbs Creek SNOTEL and 23 inches at Bruce's Campground in Sinks Canyon State Park.
Winter Storm, Absaroka Mountains
- When
- March 28, 8:00 PM MST to March 30, 6:00 AM MST
- Where
- Absaroka Mountains forecast zone
- Reported by
- SNOTEL
- Coordinates
- 43.760, -108.887 (the zone’s center; the record gives no point)
Heavy snow fell in portions of the Absarokas. Some of the heaviest amounts included 19 inches at the Marquette and Kirwin SNOTEL sites.
Winter Storm, Wind River Mountains West
- When
- March 28, 10:00 PM MST to March 30, 10:00 AM MST
- Where
- Wind River Mountains West forecast zone
- Reported by
- Department of Highways
- Coordinates
- 42.904, -109.273 (the zone’s center; the record gives no point)
Route 28 over South Pass was closed for over 18 hours due to heavy snow and blowing snow.
Winter Storm, Lander Foothills
- When
- March 28, 10:00 PM MST to March 30, 11:00 AM MST
- Where
- Lander Foothills forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
Very heavy snow fell in the Lander Foothills. One to two feet was commonplace with an official measurement of 19.4 inches at the Lander airport.
Winter Storm, Green Mountains & Rattlesnake Range
- When
- March 28, 11:00 PM MST to March 30, 10:00 AM MST
- Where
- Green Mountains & Rattlesnake Range forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.554, -108.102 (the zone’s center; the record gives no point)
A trained spotter measured 10 inches of snow at Jeffrey City.
Winter Storm, Wind River Basin
- When
- March 29, 12:00 AM MST to March 30, 9:00 AM MST
- Where
- Wind River Basin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
At the Riverton airport 16 inches of snow was measured. Around Riverton, 12 to 18 inches of snow was measured. Lighter amounts fell in Shoshoni where only 2.4 inches was measured.
Winter Storm, Southwest Big Horn Basin
- When
- March 29, 2:00 AM MST to March 30, 12:00 AM MST
- Where
- Southwest Big Horn Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.719, -108.442 (the zone’s center; the record gives no point)
Around Thermopolis 6 to 8 inches of snow was measured.
Winter Storm, Cody Foothills
- When
- March 29, 4:00 AM MST to March 30, 6:00 AM MST
- Where
- Cody Foothills forecast zone
- Reported by
- Public
- Coordinates
- 44.521, -109.588 (the zone’s center; the record gives no point)
Snowfall of 7.5 inches was recorded 2 miles southwest of Cody.
Winter Storm, Natrona County Lower Elevations
- When
- March 29, 10:00 PM MST to March 30, 11:00 AM MST
- Where
- Natrona County Lower Elevations forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.962, -106.798 (the zone’s center; the record gives no point)
Heavy snow fell throughout Natrona County, with highest amounts in the foothills of Casper Mountain. Total amounts ranged from 6 inches at Midwest, to 10.8 inches at the Casper airport, to 18 inches along Outer Drive.
Winter Storm, Casper Mountain
- When
- March 29, 10:00 PM MST to March 30, 1:00 PM MST
- Where
- Casper Mountain forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.962, -106.798 (the zone’s center; the record gives no point)
A trained spotter measured 30 inches of snow on Casper Mountain. The SNOTEL estimated 22 inches of new snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New York, March 28 to 29, 20161 injured · $240,000 · 5 events
- High Wind in New Jersey, March 28, 2016$50,000 · 50 kt wind · 1 event
- Strong Wind in Connecticut, March 28 to 29, 2016$40,000 · 1 event
- Strong Wind in New York, March 28 to 29, 2016$27,000 · 9 events
- Strong Wind in Pennsylvania, March 28, 2016$33,000 · 2 events
- Winter Storm and Heavy Snow in Nevada, March 28 to 30, 20165 events
- High Wind in Arizona, March 28 to 29, 201660 kt wind · 4 events
- High Wind in Nevada, March 28, 201672 kt wind · 3 events
- Winter Storm and Winter Weather in Utah, March 28 to 30, 20163 events
- Heavy Snow and Winter Weather in Idaho, March 28, 20162 events
- High Wind and Strong Wind in California, March 28, 2016$10,000 · 61 kt wind · 2 events
- Winter Storm in Wyoming, March 28 to 30, 20162 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618214, 618213, 618216, 618359, 618215, 618219, 618212, 618218, 618220, 618217, 618222, 618221, 618360, 618361.